Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On embedding highly connected manifolds in Euclidean space


Author: J. B. Minkus
Journal: Trans. Amer. Math. Soc. 115 (1965), 525-540
MSC: Primary 57.20
MathSciNet review: 0208610
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. Adrian Albert, Introduction to Algebraic Theories, University of Chicago Press, Chicago, 1941. MR 0003590
  • [2] Raoul Bott, The stable homotopy of the classical groups, Proc. Nat. Acad. Sci. U.S.A. 43 (1957), 933–935. MR 0102802
  • [3] André Haefliger, Plongements différentiables de variétés dans variétés, Comment. Math. Helv. 36 (1961), 47–82 (French). MR 0145538
  • [4] Morris W. Hirsch, On imbedding differentiable manifolds in euclidean space, Ann. of Math. (2) 73 (1961), 566–571. MR 0124915
  • [5] M. Kervaire and J. Milnor, Groups of homotopy spheres. I, mimeographed, New York University, Courant Institute of Mathematical Sciences, December, 1961.
  • [6] J. Milnor, Lectures on characteristic classes, mimeographed, Princeton University, Princeton, N. J., 1957.
  • [7] -, Differentiable manifolds which are homotopy spheres, mimeographed, Princeton University, Princeton, N. J., 1959.
  • [8] -, Morse theory. I, mimeographed, Princeton University, Princeton, N. J., 1960.
  • [9] John Milnor, A procedure for killing homotopy groups of differentiable manifolds., Proc. Sympos. Pure Math., Vol. III, American Mathematical Society, Providence, R.I, 1961, pp. 39–55. MR 0130696
  • [10] James Munkres, Obstructions to the smoothing of piecewise-differentiable homeomorphisms, Ann. of Math. (2) 72 (1960), 521–554. MR 0121804
  • [11] Herbert Seifert and William Threlfall, Topologie, Naturforschung und Medizin in Deutschland 1939–1946, Band 2, Dieterich’sche Verlagsbuchhandlung, Wiesbaden, 1948, pp. 239–252 (German). MR 0031709
  • [12] Stephen Smale, Generalized Poincaré’s conjecture in dimensions greater than four, Ann. of Math. (2) 74 (1961), 391–406. MR 0137124
  • [13] Stephen Smale, Differentiable and combinatorial structures on manifolds, Ann. of Math. (2) 74 (1961), 498–502. MR 0133133
  • [14] Stephen Smale, On the structure of 5-manifolds, Ann. of Math. (2) 75 (1962), 38–46. MR 0141133
  • [15] Norman Steenrod, The Topology of Fibre Bundles, Princeton Mathematical Series, vol. 14, Princeton University Press, Princeton, N. J., 1951. MR 0039258
  • [16] René Thom, Espaces fibrés en sphères et carrés de Steenrod, Ann. Sci. Ecole Norm. Sup. (3) 69 (1952), 109–182 (French). MR 0054960
  • [17] C. T. C. Wall, Classification of (𝑛-1)-connected 2𝑛-manifolds, Ann. of Math. (2) 75 (1962), 163–189. MR 0145540

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.20

Retrieve articles in all journals with MSC: 57.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0208610-5
Article copyright: © Copyright 1965 American Mathematical Society